instagram envelope_alt facebook twitter search youtube_play whatsapp remove external_link loop2 arrow-down2

Doctor ‘gave girlfriend so many pills she got cancer’

A HEART doctor gave his girlfriend so many sleeping pills for her insomnia, she developed skin cancer from falling asleep in the sun, a tribunal was told.

NHS consultant cardiologist David Hildick-Smith (pictured) ‘illicitly’ supplied her with sedatives on top of those she was prescribed by her GP, it is claimed.

The woman — also a senior doctor — said the tablets caused her to fall asleep in the California sun for many hours.

She took them when she was jet-lagged after long-haul flights from her Surrey home to San Diego for work.

The mother-of-one, referred to as Ms A, said she would wake up with severe blisters and burning to her skin. She was later diagnosed with melanoma, she told the hearing.

Dr Hildick-Smith, 55, who works at the Royal Sussex County Hospital in Brighton, had prescribed diazepam, zolpidem and zoplicone to her even though she was not his patient, it is alleged. Ms A said she was given so many extra sedatives she became addicted to them. She complained about his conduct to the General Medical Council in 2017.

Dr Hildick-Smith, of Lewes, East Sussex, denies misconduct. The Manchester hearing continues.